Alert archive / Nevada / Red Flag Warnings in 2025
Red Flag Warning 4, NWS Reno, NV
NWS Reno, NV issued this red flag warning at Jun 18, 2025, 12:38 PM PDT for 7 counties in Nevada; Lassen County, Madera County, Mono County, California. It took effect at Jun 19, 2025, 1:00 PM PDT. It was in force for 35 hr. 27 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 18, 2025, 12:38 PM PDT (19:38 UTC)
- In effect from
- Jun 19, 2025, 1:00 PM PDT
- Expired
- Jun 21, 2025, 12:00 AM PDT
- In force
- 35 hr
- Issued by
- NWS Reno, NV
Counties Lassen County, CA, Madera County, CA, Mono County, CA, Churchill County, NV, Douglas County, NV, Lyon County, NV, Mineral County, NV, Pershing County, NV, Storey County, NV, Washoe County, NV
The radar
The Reno radar (KRGX), 60 km from the middle of the area, began a volume at 19:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 8:01 PM PDT | NON-TSTM WND GST 54 | 5 Nne Schurz, NV | NDOT sensor measured a wind gusts of 54 mph at US-95 near Schurz. |
| Jun 19, 8:01 PM PDT | NON-TSTM WND GST 54 | 5 Nne Schurz, NV | NDOT sensor measured a wind gusts of 54 mph at US-95 near Schurz. |
| Jun 19, 8:32 PM PDT | NON-TSTM WND GST 68 | 6 Nw Hawthorne, NV | NDOT sensor measured a 68 mph wind gusts along US-95 at Walker Lake, NV. |
| Jun 19, 8:32 PM PDT | NON-TSTM WND GST 68 | 6 Nw Hawthorne, NV | Mesonet station WLKNV 6.1 NW Hawthorne (NV DOT). |
| Jun 19, 8:32 PM PDT | NON-TSTM WND GST 68 | 6 Nw Hawthorne, NV | NDOT sensor measured a 68 mph wind gusts along US-95 at Walker Lake, NV. |
| Jun 19, 8:35 PM PDT | NON-TSTM WND GST 61 | 1 N Hawthorne, NV | Corrects previous non-tstm wnd gst report from 1 N Hawthorne. Max wind gust reported at Hawthorne Industrial Airport. |
| Jun 19, 8:35 PM PDT | NON-TSTM WND GST 61 | 1 N Hawthorne, NV | Max wind gust reported at Hawthorne Industrial Airport. |
| Jun 19, 8:35 PM PDT | NON-TSTM WND GST 61 | 1 N Hawthorne, NV | Max wind gust reported at Hawthorne Industrial Airport. |
| Jun 19, 11:55 PM PDT | NON-TSTM WND GST 91 | 1 Nnw Mammoth Mountain, CA | Wind gust measured at Chair 1 at Mammoth Ski Resort. |
| Jun 20, 12:13 AM PDT | NON-TSTM WND GST 89 | 1 Nnw Stateline, NV | Mesonet station LKSN2 Stateline Douglas. |
| Jun 20, 11:35 AM PDT | NON-TSTM WND GST 100 | 1 Nnw Mammoth Mountain, CA | Corrects previous non-tstm wnd gst report from 1 NNW Mammoth Mountain Ski Summit. Wind gust measured at Chair 1 at Mammoth Ski Resort. |
| Jun 20, 1:06 PM PDT | NON-TSTM WND GST 66 | 1 Nne Washoe City, NV | Mesonet station SRNNV 3.7 NW Lakeview (NV DOT). |
| Jun 20, 1:27 PM PDT | NON-TSTM WND GST 49 | 3 Ssw Sparks, NV | ASOS station KRNO Reno. |
| Jun 20, 2:20 PM PDT | NON-TSTM WND GST 67 | 3 Sw New Washoe City, NV | Mesonet station WASNV 3.2 S Washoe City (NV DOT). |
| Jun 20, 2:23 PM PDT | NON-TSTM WND GST 47 | 9 Ssw Lovelock, NV | ASOS station KLOL Lovelock. |
| Jun 20, 2:23 PM PDT | NON-TSTM WND GST 56 | 5 Ese Gardnerville, NV | Mesonet station FISN2 Fish Springs. |
| Jun 20, 2:31 PM PDT | NON-TSTM WND GST 61 | 1 Sw Washoe City, NV | Mesonet station WSVNV 1.3 SW Washoe City (NV DOT). |
| Jun 20, 2:35 PM PDT | NON-TSTM WND GST 48 | 2 N Stead, NV | AWOS station KRTS Reno Stead. |
| Jun 20, 2:56 PM PDT | NON-TSTM WND GST 45 | Mount Rose Summit, NV | Mesonet station RSMNV Mount Rose Summit (NV DOT). |
| Jun 20, 3:15 PM PDT | NON-TSTM WND GST 51 | 4 W Crowley Lake, CA | AWOS station KMMH Mammoth June Lak. |
| Jun 20, 3:43 PM PDT | NON-TSTM WND GST 59 | 1 Nnw Lakeview, NV | Mesonet station SRSNV 1.3 NW Lakeview (NV DOT). |
| Jun 20, 3:49 PM PDT | NON-TSTM WND GST 65 | 1 Nnw Lakeview, NV | Mesonet station SR2NV 1.3 NW Lakeview (NV DOT). |
| Jun 20, 4:45 PM PDT | NON-TSTM WND GST 62 | 4 Nnw Virginia City, NV | Mesonet station FW0451 VC Highlands. |
| Jun 20, 5:03 PM PDT | NON-TSTM WND GST 61 | 4 Nnw Virginia City, NV | Mesonet station FMFNV 4.3 NW Virginia City (NV DOT). |
| Jun 20, 5:30 PM PDT | NON-TSTM WND GST 82 | 8 Sw Nixon, NV | Mesonet station RGX Virginia Peak. |
| Jun 20, 5:56 PM PDT | NON-TSTM WND GST 62 | 4 Wsw Dayton, NV | Mesonet station NEMNV 4.6 S Gold Hill (NV DOT). |
| Jun 20, 6:00 PM PDT | NON-TSTM WND GST 86 | 1 Ese Mount Rose Summit, NV | Mesonet station SLIDE 0.9 E Mount Rose Summit (DRI). |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 7.6 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2367 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
969 WWUS85 KREV 181938 RFWREV URGENT - FIRE WEATHER MESSAGE National Weather Service Reno NV 1238 PM PDT Wed Jun 18 2025 CAZ274-278-NVZ420-421-423-429-458-200000- /O.UPG.KREV.FW.A.0004.250619T2000Z-250621T0700Z/ /O.NEW.KREV.FW.W.0004.250619T2000Z-250621T0700Z/ Southern Mono County-Eastern Lassen County- Northern Sierra Front including Carson City, Douglas, Storey, Southern Washoe, Western Lyon, and Far Southern Lassen Counties- Southern Sierra Front including Alpine, Northern Mono, Southern Lyon, and Western Mineral Counties- West Humboldt Basin in Pershing County- Lahontan Basin including Churchill and Eastern Mineral Counties- Northern Washoe County- 1238 PM PDT Wed Jun 18 2025 ...RED FLAG WARNING IN EFFECT FROM 1 PM THURSDAY TO MIDNIGHT PDT FRIDAY NIGHT FOR GUSTY WINDS AND LOW HUMIDITY FOR WESTERN NEVADA, EASTERN LASSEN COUNTY, AND ALPINE AND MONO COUNTIES... The National Weather Service in Reno has issued a Red Flag Warning for gusty winds and low humidity, which is in effect from 1 PM Thursday to midnight PDT Friday night. The Fire Weather Watch is no longer in effect. * CHANGES... * Affected Area...Fire Weather Zone 274 Southern Mono County, Fire Weather Zone 278 Eastern Lassen County, Fire Weather Zone 420 Northern Sierra Front including Carson City, Douglas, Storey, Southern Washoe, Western Lyon, and Far Southern Lassen Counties, Fire Weather Zone 421 Southern Sierra Front including Alpine, Northern Mono, Southern Lyon, and Western Mineral Counties, Fire Weather Zone 423 West Humboldt Basin in Pershing County, Fire Weather Zone 429 Lahontan Basin including Churchill and Eastern Mineral Counties and Fire Weather Zone 458 Northern Washoe County. * Winds...For Thursday, southwest to west 15-25 mph gusting to 30-40 mph. For Friday, southwest to west 20-25 mph gusting to 40-45 mph. Wind prone areas Friday may reach 50-60 mph. * Humidity...For Thursday, minimum humidity 8-15% in the afternoon. For Friday, minimum humidity 5-15% in the afternoon. Limited overnight recoveries Friday morning of 20- 30%. * Duration...For Thursday, 5 to 7 hours. For Friday, 6 to 9 hours. * Impacts...The combination of gusty winds and low humidity can cause fire to rapidly grow in size and intensity before first responders can contain them. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outdoor activities that can cause a spark near dry vegetation, such as yard work, target shooting, or campfires. Follow local fire restrictions. Check weather.gov/reno for updates and livingwithfire.info for preparedness tips. && $$ http://weather.gov/reno
2 follow-up statements
687 WWUS85 KREV 192150 RFWREV URGENT - FIRE WEATHER MESSAGE National Weather Service Reno NV 250 PM PDT Thu Jun 19 2025 CAZ274-278-NVZ420-421-423-429-458-210000- /O.CON.KREV.FW.W.0004.000000T0000Z-250621T0700Z/ Southern Mono County-Eastern Lassen County- Northern Sierra Front including Carson City, Douglas, Storey, Southern Washoe, Western Lyon, and Far Southern Lassen Counties- Southern Sierra Front including Alpine, Northern Mono, Southern Lyon, and Western Mineral Counties- West Humboldt Basin in Pershing County- Lahontan Basin including Churchill and Eastern Mineral Counties- Northern Washoe County- 250 PM PDT Thu Jun 19 2025 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PDT FRIDAY NIGHT FOR GUSTY WINDS AND LOW HUMIDITY FOR WESTERN NEVADA, EASTERN LASSEN COUNTY, AND ALPINE AND MONO COUNTIES... * Affected Area...Fire Weather Zone 274 Southern Mono County, Fire Weather Zone 278 Eastern Lassen County, Fire Weather Zone 420 Northern Sierra Front including Carson City, Douglas, Storey, Southern Washoe, Western Lyon, and Far Southern Lassen Counties, Fire Weather Zone 421 Southern Sierra Front including Alpine, Northern Mono, Southern Lyon, and Western Mineral Counties, Fire Weather Zone 423 West Humboldt Basin in Pershing County, Fire Weather Zone 429 Lahontan Basin including Churchill and Eastern Mineral Counties and Fire Weather Zone 458 Northern Washoe County. * Winds...For today, southwest to west 15-25 mph gusting to 30- 40 mph. For Friday, southwest to west 20-25 mph gusting to 40- 45 mph. Wind prone areas Friday may reach 50-60 mph. * Humidity...For today, minimum humidity 8-15% in the afternoon. For Friday, minimum humidity 5-15% in the afternoon. Limited overnight recoveries Friday morning of 20-30%. * Duration...For today, 4 to 7 hours. For Friday, 6 to 9 hours. * Impacts...The combination of gusty winds and low humidity can cause fire to rapidly grow in size and intensity before first responders can contain them. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outdoor activities that can cause a spark near dry vegetation, such as yard work, target shooting, or campfires. Follow local fire restrictions. Check weather.gov/reno for updates and livingwithfire.info for preparedness tips. && $$ http://weather.gov/reno
809 WWUS85 KREV 200952 RFWREV URGENT - FIRE WEATHER MESSAGE National Weather Service Reno NV 252 AM PDT Fri Jun 20 2025 CAZ274-278-NVZ420-421-423-429-458-210700- /O.CON.KREV.FW.W.0004.000000T0000Z-250621T0700Z/ Southern Mono County-Eastern Lassen County- Northern Sierra Front including Carson City, Douglas, Storey, Southern Washoe, Western Lyon, and Far Southern Lassen Counties- Southern Sierra Front including Alpine, Northern Mono, Southern Lyon, and Western Mineral Counties- West Humboldt Basin in Pershing County- Lahontan Basin including Churchill and Eastern Mineral Counties- Northern Washoe County- 252 AM PDT Fri Jun 20 2025 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT FOR GUSTY WINDS AND LOW HUMIDITY FOR WESTERN NEVADA, EASTERN LASSEN COUNTY, AND ALPINE AND MONO COUNTIES... * Affected Area...Fire Weather Zone 274 Southern Mono County, Fire Weather Zone 278 Eastern Lassen County, Fire Weather Zone 420 Northern Sierra Front including Carson City, Douglas, Storey, Southern Washoe, Western Lyon, and Far Southern Lassen Counties, Fire Weather Zone 421 Southern Sierra Front including Alpine, Northern Mono, Southern Lyon, and Western Mineral Counties, Fire Weather Zone 423 West Humboldt Basin in Pershing County, Fire Weather Zone 429 Lahontan Basin including Churchill and Eastern Mineral Counties and Fire Weather Zone 458 Northern Washoe County. * Winds...Southwest to west 20-25 mph gusting to 40-45 mph. Wind prone areas may reach 50-60 mph at times. * Humidity...Minimum humidity of 5-15% in the afternoon. Overnight recoveries improve to 50-80% Saturday morning outside of Mono and Mineral counties. * Duration...6 to 9 hours. * Impacts...The combination of gusty winds and low humidity can cause fire to rapidly grow in size and intensity before first responders can contain them. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outdoor activities that can cause a spark near dry vegetation, such as yard work, target shooting, or campfires. Follow local fire restrictions. Check weather.gov/reno for updates and livingwithfire.info for preparedness tips. && $$ http://weather.gov/reno
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this red flag warning went out at Jun 18, 2:31 AM PDT, 10 hours 7 minutes earlier. Its key messages:
- * The hottest temperatures of the next week occur today, with moderate HeatRisk today and Thursday. * Another round of even stronger winds return Thursday and Friday with more fire weather, recreation, and aviation concerns. * Continued cool, dry pattern will continue through at least the start of next week.
Area forecast discussion, Jun 18, 2:31 AM PDT, 10 hours 7 minutes before
Area Forecast Discussion
National Weather Service Reno NV
231 AM PDT Wed Jun 18 2025
.KEY MESSAGES...
* The hottest temperatures of the next week occur today, with
moderate HeatRisk today and Thursday.
* Another round of even stronger winds return Thursday and Friday
with more fire weather, recreation, and aviation concerns.
* Continued cool, dry pattern will continue through at least the
start of next week.
&&
.DISCUSSION...
* With an upper ridge in place over the area, today's temperatures
will increase well into the mid-90s in western NV, eastern
Lassen, and lower Mono County. Highs in the 80s will be
commonplace for eastern Sierra communities, with 70s in the
higher elevations. Records are not likely today, but nonetheless
it will be the hottest day for at least the next week. West to
southwest winds will begin to pick up this evening, with gusts
20-25 mph.
* By Thursday into the weekend, models and ensembles are in good
agreement showing a deep, anomalously strong low pressure
digging into the region. This will bring multiple days of strong
winds, much cooler temperatures, and showers to northeast CA and
northern Washoe County. This will cause likely impacts to
aviation and any recreational activities on local lakes. For
fire weather concerns, see Fire Weather section below.
* For Thursday, near-term models are showing an initial trough
passing through the area. As gradients increase with the
approaching system, gusty west to southwest winds will begin to
materialize by the late morning and continue into the evening
across much of western NV and the eastern Sierra. Wind gusts
will approach 50-60 mph along Sierra peaks, while leeside
valleys have around a 40-80% chance for gusts of at least 40
mph. As the main upper low pressure moves closer on Friday,
winds will increase further and become the strongest of the
week. Models depict 700mb winds around 40-45kts, with the region
in a favorable area of a 80-90kt upper level jet streak. Blended
guidance has a 45-70% chance for gusts of at least 50 mph for
wind prone areas in western NV, Lassen and Mono counties with a
>50% chance for gusts of at least 60 mph along the mountain
ridges. The main upper low swings into the are by Saturday,
leading to a 40-60% chance for showers in northeast CA and
northern Washoe County. Showers may reach as far south as Lake
Pyramid and Pershing County.
* For the weekend through at least the middle of next week,
ensembles still hint at a large scale trough pattern over the
western US. Temperatures remain cool and below average through
Tuesday. Gradual warming commences by mid-week, with
temperatures returning to seasonal averages. The area remains
dry during the long-term. -McKellar
&&
.AVIATION...
* Lighter winds today, generally variable in the morning; then
west 10 kts with gusts to 15-20 kts this afternoon. Otherwise,
VFR conditions prevail.
* The next period of increased winds is Thursday-Friday, with west
to southwest winds sustained 15-25 kts with gusts to 30-35 kts
at all western NV and eastern Sierra terminals. Ridge winds
will increase upwards 45-55 kts on Thursday and 55-65 kts on
Friday. This will likely result in mountain wave turbulence and
LLWS for the eastern Sierra and western NV. -McKellar
&&
.FIRE WEATHER...
* The next period of fire weather concerns will begin Thursday
into Saturday, with Friday showing the highest potential for strong
wind gusts and low humidity. With widespread wind gusts 40 to
50 mph and minimum humidities in the single digits to low teens,
there will be several hours of critical fire weather concerns
for a large portion of western Nevada and the lower elevations
of northeastern CA each afternoon and early evening. Very poor
overnight recoveries are likely for Thursday night into Friday
morning. A Fire Weather Watch will be issued for Thursday
through Friday, with Saturday still being analyzed for adding to
the watch. -McKellar
&&
.REV Watches/Warnings/Advisories...
NV...Fire Weather Watch from Thursday afternoon through Friday
evening NVZ420-421-423-429-458.
CA...Fire Weather Watch from Thursday afternoon through Friday
evening CAZ274-278.
&&The office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 12:38 PM PDT | Lake Wind Advisory | REV | Churchill, Douglas, Lyon, Mineral, Pershing, Storey and 1 more | 32 hr |
| Jun 18, 12:38 PM PDT | Wind Advisory | REV | Churchill, Douglas, Lyon, Mineral, Pershing, Storey and 1 more | 58 hr |
Nearby
Red Flag Warnings in Nevada, 2025Red Flag Warnings in California, 2025Every red flag warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.